MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

B. BRAUN MEDICAL INC. BLOOD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number NF5140
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number: (b)(4).The device involved has not been received for evaluation, and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility, "a brown spot was found on the filter portion of the material.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) unused sample and multiple photographs depicting the chamber of the set were provided for evaluation.Visual examination of the photographs noted that foreign material was present on the filter inside of the blood filter housing assembly.The physical sample was evaluated and was noted to have foreign material present in the same location as depicted in the photograph.However, the sample was inadvertently discarded during year-end maintenance performed in our pir investigation lab.All information regarding this complaint was forwarded to our supplier for further investigation.Per the supplier investigation, the exact root cause of the foreign material was unable to be determined.The supplier performed a batch review, and no potential root causes were identified.B.Braun performed a four-year historical review against item nf5140, and it was noted that no other instances of foreign material were reported.Subsequently, a four-year historical search against the purchased part was performed, and no other instances of foreign material have been reported against the purchased part.Review of the discrepancy management system (dsms) database performed for the reported lot number revealed no abnormalities or non-conformances noted during in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If additional pertinent information becomes available, a follow-up will be submitted.

Brand Name
BLOOD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown 18109
MDR Report Key10843636
Report Number2523676-2020-00324
Device Sequence Number11638106
Product Code FPA
UDI-Device Identifier04046964187483
UDI-Public04046964187483
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K931377
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberNF5140
Device Catalogue NumberNF5140
Device Lot Number0061652899
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1